PDA

View Full Version : Withdrawals after only taking 3 pills?



Jakemje
04-11-21, 14:24
I was prescribed Quetiapine as a monotherapy to try to help "grasp my anxiety", which I have a problem with these types of medicines being prescribed alone for this purpose to begin with, but went ahead and tried it. I stopped after 3 days due to the rapid increase in my anxiety and the return of full blown panic attacks that I haven't had in a few years. I know with most medications, they can make things works before better, but this was on a whole different level to the point to I could not stand up and was stuttering my words and not making sense when I was speaking. I almost would describe it is a type of mania when I have never had that before and only diagnosed for the last 20 years as having GAD/Panic Disorder. I could be way off on the mania description, but never have experienced it, it what I think of. My mind was racing so fast that I could not think nor even remember my own address. I also had to be up moving around and could not sit still. Restlessness to me doesn't do it justice.

I was only on 25mg for 3 days, but in those 3 days, it had a severe effect on me.

The main question is, even though it doesn't seem possible, can you have withdrawals from a medication that has such a short half life after just a short period of time?

I had not looked at withdrawal side effects and did not know of any, but the first day that I missed it, I had severe stomach pain (not upset stomach, but just pain) and also muscle tightness that was to the point I could barely move my arms. These only lasted for a day or two, but I am still having the "withdrawaly feeling" in my head days later. Anyone that has every stopped a medication knows the feeling I am talking about in your head.

When I started feeling these, I did look up the withdrawal symptoms and found these were common. This is the 25th psychiatric medication I have tried and had to come off of due various reason and I am getting fed up with the "throw a pill at you and see what sticks" non-scientific method that most Pdocs use. I know it is not an exact science and when they say they "practice medicine", they MEAN IT! I understand that I am odd case in the what has worked and the vast majority that hasn't worked when it comes to medications, but I can't be the only one that has a type of medication resistant anxiety problem and have been through many different types of therapy and still can not get ahold of it.

I will add that I was on Remeron before that with the same effects, just took longer for it to happen and stopped it about 2-3 weeks ago. I know they are different meds and in different classes, but both act as a super-antihistamine at lower doses. Could this be it? As in, I going through a second withdrawal due to starting a medication that acts alot like the first one?

Thank you for any answers and please say a prayer for me.

Scissel73
04-11-21, 14:58
You're not alone ... this is an extremely difficult medication to (both) tolerate and come off of. You will feel better and drink fluids to get it out of your system. Honestly, once I got off it, its now on my 'medications I'm allergic to' list on my record.

Wishing you well.

~Sal

Jakemje
04-11-21, 15:06
Yes Sal...This will be a medication that I am happy to throw against the wall, along with Remeron. I know the stigma of Benzos and now the opiate epidemic (making docs to fear benzos) that is causing the Medical groups to stop prescribing them, but if it works for people in my situation and can give me a life of some sort verses the hell I am living in, I wish they would just prescribe it and let me live. It's all semantics when it comes to the meds. I am a drug "addict" in that I am know my body is addicted. But I am not a drug abuser out there trying to get high from a medication and taking it more than prescribed or playing around with it and mixing it with other medications.

Scissel73
06-11-21, 16:00
Hi there:

Ugh ... I've been there and sorry to hear that.

I couldn't agree more ... doctors are getting afraid to prescribe benzos now let alone opiates, forget that now sad to say even for cancer patients.

I know I'm addicted to Clonazepam but I "top-toe" when discussing it with my med describer and I don't abuse it; in fact, I usually take less than prescribed nowadays and have greatly cut back from where I used to be. The problem also, is, (for me) they become ineffective overtime - this happens to me with other medications, as well with tolerance.

Good luck and hope things improve.

~Sal

Jakemje
06-11-21, 20:36
Thank you for the reply. It's not even that I am trying to get ahold of benzos that much, just relief. I have posted another thread under medication explaining my entire medication story and why I can't not understand why these are so held back from people that really benefit from them. I was on the same dosage for years and never needed an increase. But, as in my other thread, these were just one type of medication out of over 20 I have tried. I can understand a Pdoc not wanting to prescribe them for a long time for a patient that has tried one or two main stream medications and did not like them. But there has to be a limit to the "trial and error" approach. I think it does more harm than it helps and sometimes, with some of the meds I tried, really hurt and you put you in a mental state that could be very dangerous. I can't even begin to imagine if they did this to a younger kid or early 20s person and how they would handle it.

Scissel73
06-11-21, 22:03
You're very welcome ... I'll try to follow your other threads, as well.